Low potassium on immunosuppressants(2 Posts)
Greybeardy Sun 28-Jul-19 18:11:28
JazzersMaw Sat 27-Jul-19 19:03:03
Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
To use this feature subscribe to Mumsnet Premium - get first access to new features see fewer ads, and support Mumsnet.Start using Mumsnet Premium
Different drugs work by different mechanisms so it’s impossible to answer your question based on the info in your post. Best person to ask is your GP/the person prescribing the immunosuppressant.
I’ve just had a repeat blood test as the previous one showed low potassium levels. They aren’t seriously low, just under the lowest acceptable level, and I’m still on my medication but it’s likely to be an immunosuppressant I take for an autoimmune condition that’s the culprit.
My question is really about the mechanism. Is it the immunosuppressant that affects absorption of potassium-rich foods? Presumably regardless of how rich the diet is in potassium (mine is actually good for potassium, probably richer than most U.K. diets)? I’m not too bothered but I’m curious about how it occurs and so far googling hasn’t produced the answer.
Please login first.